MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SAVVY LONG OTW PTA CATHETER; PTA BALLOON DILATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SAVVY LONG OTW PTA CATHETER; PTA BALLOON DILATION CATHETER
Model Number 436-2522S
Medical Device Problem Codes Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the result of the investigation is unconfirmed for the failure mode reported ' the balloon guard was allegedly unable to be removed from the balloon.The sleeve was removed relatively easily from the balloon during the evaluation of the returned device.The evaluation did observe that the outer catheter was not connected to the balloon at the proximal bond.The damage to the device - indents on the sleeve, outer catheter & balloon.The stretched inner catheter suggest that handling techniques caused the damage, perhaps the sleeve was being held while it was being removed.Based upon the available information a definitive root cause cannot be determined.Labeling review: the instructions for use (ifu) for the savvy long product was reviewed and contains the following information relevant to the reported event: (a) device description the savvy® long percutaneous transluminal angioplasty (pta) peripheral catheter family are a non-reusable coaxial design catheter with a semi-compliant balloon mounted on its distal tip.¿ the hub/¿y¿ connector consists of a through lumen, allowing the catheter to track over a guidewire, and a balloon port, used to inflate the balloon.(b) indication for use the savvy® long catheters are intended for balloon dilatation of the femoral, popliteal and infra-popliteal arteries.These catheters are not designed to be used in the coronary arteries.(c) directions for use.Inspection and preparation note: a 0.018¿ (0.457 mm) guidewire must be inserted in the savvy® long catheter across the balloon during any inflation of the balloon.¿ remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.¿ if any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.¿ the catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.¿ prepare a mixture of contrast medium and normal saline as per normal procedure.(recommended 25%/75%) gently withdraw the catheter.As the balloon exits the vessel, use a smooth, gentle, steady, counterclockwise motion.If resistance is felt upon removal then the balloon and the sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.¿ apply pressure to the insertion site according to standard practice or hospital protocol for percutaneous vascular procedures.Warning: after use this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable local, state and federal laws and regulations.Exp.October, 2019.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for an angioplasty procedure, the balloon guard was allegedly unable to be removed from the balloon catheter.It was further reported that the procedure was performed with another device.There was no patient contact.

Brand Name
SAVVY LONG OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key7612364
Report Number9616666-2018-00082
Device Sequence Number11175829
Product Code LIT
UDI-Device Identifier00801741132872
UDI-Public(01)00801741132872
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number436-2522S
Device Catalogue Number436-2522S
Device Lot Number50145299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1